Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Chronic cough due to eosinophilia. No improvement with medicine. Undergoing hemodialysis for renal failure

Good morning doctor,My father was suffering with chronic renal failure ..he was undergoing hemodialysis twice a week.My query is, since one month he is suffering with chronic cough .We Approached pneumologist also.After blood tests it was diagnosed by doctor that the cough was due to eosinophilia .Inspite of using many medicines..he was not yet relieved from cough as well asthma.Doctor please kindly suggest the remedy for this.My mail Id YYYY@YYYY . Thank you.
Asked On : Sun, 18 Nov 2012
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Allergist and Immunologist 's  Response
Cough due to eosinophilia is NOT a diagnosis as given by your physician. Although it is well known that eosinophil counts go up in asthma, allergies, parasitic infections; I am sure these have been checked and are not relevant here.
You have not mentioned the absolute count or percentage but raised levels in patients with renal failure is mainly due to a vascular cause. If there is any skin rash, vasculitis is likely. If there are eosinophils in the urine, then the diagnosis is interstitial nephritis.
Drug induced eosinophilia like interferon use should be considered if this drug was used, or for that matter blood pressure lowering agents such as ACE-I like enalapril, captopril, trandolapril cause chronic dry cough with raised eosinophil counts.
A thorough review of the causes is required that should be addressed by your renal physician (nephrologist).
I hope that was useful.
Answered: Sun, 18 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor